U.S. doctors online nowAsk doctors free
Annapolis, MD
A 67-year-old female asked:

Sudden dizziness, arms felt cold, nausea, and feeling faint, so went to er. ekg normal, chest x-ray & brain ct & blood tests ok but low potassium. sent home. can low potassium cause these symptoms?

2 doctor answers6 doctors weighed in
Dr. Marc Mugmon
Cardiology 49 years experience
Not too likely: Potassium usually needs to be pretty low to cause dizziness, and the ECG would be abnormal in that case. The question to be answered is, why is the potassium low? Meds? Diarrhea? Endocrine problems? Thorough history and good physical exam probably has the answer.
Dr. Dariush Saghafi
Neurology 34 years experience
Not likely: Your symptoms & the rapidity with which everything seems to have come on speaks in favor of what we refer to as a VASOVAGAL reaction. For some reason you suddenly had a stimulation by the Vagus Nerve of your cardiovascular system which would've dropped your blood pressure & heart rate by a fair amount. Since you were sent home from the ER I'm sure your potassium wasn't THAT LOW to be of concern.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 7, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.